Hail, Newton
- When
- May 5, 5:38 PM CST to 5:39 PM CST
- Where
- Newton County, 1.25 mi WNW of Foresman
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.880, -87.300
A few thunderstorms moved over northwestern Indiana on the evening of May 5th with at least one thunderstorm producing nickel size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A few thunderstorms moved over northwestern Indiana on the evening of May 5th with at least one thunderstorm producing nickel size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 5, 4:02 PM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
502 PM CDT TUE MAY 5 2015
.SHORT TERM...
308 PM CDT
THROUGH WEDNESDAY...
...ISSUED A FOG ADVISORY FOR LAKE AND COOK IN ILLINOIS THROUGH MID
MORNING WEDNESDAY...
WIDELY SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS MY SOUTHERN
COUNTIES...SOUTH OF I-80 THIS AFTERNOON IN CLOSE PROXIMITY TO THE A
SURFACE FRONTAL BOUNDARY. TEMPERATURES HERE ARE IN THE MID 70S TO
NEAR 80...WITH DEWPOINTS POOLING INTO THE UPPER 60S ALONG THE
BOUNDARY. THIS IS RESULTING IN A CORRIDOR OF AROUND 1500 MLCAPES
ACROSS THESE AREAS. VAD WIND PROFILES INDICATE THAT DEEP LAYER
EFFECT SHEAR IS ON THE ORDER OF 25 TO 30 KT. WITH THIS IN MIND...IT
DOES NOT APPEAR THAT THESE STORMS WILL PRESENT A SIGNIFICANT SEVERE
THREAT. HOWEVER...IF ANY STORMS CAN MAINTAIN AN UPDRAFT LONG
ENOUGH...THERE COULD BE SOME SMALL HAIL...THOUGH RADAR TRENDS
SUGGEST THAT ONCE THE STORMS TRY TO MOVE AWAY FROM THE LOW LEVEL
CONVERGENCE ALONG THE BOUNDARY THEY DECAY DUE TO THE LACK OF ANY
GOOD LARGER SCALE FORCING FOR ASCENT. AS SUCH...IT APPEARS THESE
STORMS WILL REMAIN CONFINED TO A RELATIVELY NARROW CORRIDOR ACROSS
MY SOUTHERN COUNTIES INTO EARLY THIS EVENING...BEFORE DISSIPATING
WITH SUNSET.
THE OTHER MAIN CONCERN TONIGHT INTO WEDNESDAY WILL BE THE THREAT OF
DENSE FOG. WEBCAMS NEAR THE LAKE HAVE BEEN SOCKED IN FOG WITH THE
VERY COOL ONSHORE FLOW...AND WITH THE HIGH DEW POINT AIR...I DONT
SEE MUCH OF AN IMPROVEMENT TONIGHT. IN FACT...WE COULD ACTUALLY SEE
THE DENSE FOG BEGIN TO DEVELOP INLAND ACROSS MUCH OF NORTHERN
ILLINOIS NORTH OF THE FRONTAL BOUNDARY THIS EVENING. I ISSUED A
DENSE FOG ADVISORY FOR LAKE AND COOK COUNTIES IN ILLINOIS.
HOWEVER...I WOULD NOT BE SURPRISED IF THIS ADVISORY NEED TO BE
EXPANDED INLAND THIS EVENING. AREAS OF FOG SHOULD LIFT INLAND AREAS
BY MID TO LATE MORNING AS THE WARM FRONT BEGINS TO SHIFT NORTHWARD.
HOWEVER...AREAS NEAR THE LAKE COULD STILL SEE SOME FOG AS IT APPEARS
THAT A LAKE BREEZE WILL DEVELOP AN ONSHORE WIND AGAIN ON WEDNESDAY.
THIS LAKE BREEZE BOUNDARY COULD ALSO SPARK OFF A FEW ISOLATED
SHOWERS OR STORMS LATER WEDNESDAY AFTERNOON ACROSS THE WESTERN
SUBURBS OF CHICAGO.
TEMPERATURES ACROSS MUCH OF THE AREA AWAY FROM LAKE MICHIGAN SHOULD
WARM TO NEAR 80 TO THE MID 80S SOUTH AS THE WARM FRONT LIFTS
NORTHWARD. HOWEVER...WITH A LAKE BREEZE AND ONSHORE FLOW...MUCH
COOLER CONDITIONS ARE EXPECTED NEAR THE LAKE.
KJB
&&
.LONG TERM...
320 PM CDT
WEDNESDAY NIGHT THROUGH TUESDAY...
THE PERIOD WILL BEGIN RELATIVELY QUIET WITH DRY CONDITIONS
EXPECTED WEDNESDAY NIGHT. ANY LINGERING PRECIP AND CLOUD COVER
FROM THE AFTERNOON WILL DIMINISH EARLY IN THE EVENING WITH CLEAR
SKIES EXPECTED FOR MOST AREAS THROUGHOUT THE NIGHT.
HOWEVER...UPPER LEVEL RIDGE WILL BEGIN TO SHIFT EAST OF THE AREA
DURING THIS TIME WHILE A MID/UPPER LEVEL TROUGH LIFTS NORTHEAST
ACROSS THE CENTRAL PLAINS. AS THIS OCCURS...DO ANTICIPATE SOME
PIECES OF ENERGY TO WORK TOWARDS THE REGION WHICH WILL TRY AND
WORK ANY PRECIP TO THE WEST NEAR THE CWA. THIS PRECIP WILL LIKELY
REMAIN TO THE WEST BUT DO EXPECT INCREASING CLOUDS FOR AREAS OVER
NORTHWEST ILLINOIS LATE.
MID/UPPER LEVEL TROUGH WILL CONTINUE LIFTING NORTHEAST THROUGH
THE NORTHERN PLAINS AND UPPER MIDWEST ON THURSDAY...WITH BROAD
SOUTHWEST FLOW ALOFT IN PLACE. SURFACE LOW WILL LIFT NORTH THROUGH
THE NORTHERN PLAINS/UPPER MIDWEST DURING THIS TIME AS WELL WITH
SURFACE PRESSURE GRADIENT OVER NORTHERN ILLINOIS TIGHTENING. THIS
SOUTHERLY FLOW AND PARTLY CLOUDY SKIES WILL HELP SET THE STAGE FOR
A WARM DAY ON THURSDAY...WITH LOW TO MID 80S EXPECTED AND EVEN FOR
AREAS NEAR THE LAKE. ENERGY TO THE WEST WILL SLOWLY BEGIN TO SHIFT
EAST THURSDAY NIGHT AND ALTHOUGH CHANCES FOR PRECIP INCREASE...IT
WILL LIKELY ONLY BE FOR AREAS ACROSS THE WESTERN CWA.
MOST GUIDANCE IN GENERAL AGREEMENT WITH SHIFTING THE ACTIVITY
EAST ACROSS THE CWA ON FRIDAY...WITH SHOWERS AND THUNDERSTORMS
APPEARING TO BE MORE LIKELY DURING THIS TIME. DEWPOINTS ARE
EXPECTED TO INCREASE INTO THE LOW TO MID 60S DURING THIS TIME WITH
INSTABILITY LIKELY INCREASING AS WELL. HOWEVER...IF PRECIP WERE TO
BE ONGOING AT THE START OF THE PERIOD...I WONDER HOW MUCH
INSTABILITY WILL BE PRESENT. ALSO...FLOW REMAINS RATHER WEAK
ALOFT. SO AT THIS TIME...AM NOT OVERLY CONCERNED WITH ANY
WIDESPREAD ORGANIZED CONVECTION. SIGNIFICANT INCREASES IN MOISTURE
WILL SUPPORT HEAVY RAINFALL POTENTIAL THOUGH. WILL NEED TO
CONTINUE MONITORING THIS PERIOD AS WELL AS GOING INTO FRIDAY NIGHT
WITH UPSTREAM FORCING AND DEVELOPMENT LIKELY MOVING NORTHEAST OVER
THE AREA. WITH STRONGER FORCING...MORE ORGANIZED DEVELOPMENT COULD
OCCUR WITH ADDITIONAL HEAVY RAINFALL. ACTIVE WEATHER PATTERN LOOKS
TO REMAIN IN PLACE INTO THE WEEKEND WITH SHOWERS AND THUNDERSTORMS
LIKELY.
RODRIGUEZ
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* NORTHEAST WINDS AROUND 10 KT THROUGH THIS AFTERNOON.
* IFR/LIFR CIGS THROUGH THE BEGINNING OF THE MORNING RUSH
WEDNESDAY.
* IFR/LIFR VSBYS AT ORD THROUGH EARLY TOMORROW. RETURNING TO MDW
TONIGHT.
* SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM THIS AFTN...MAINLY SOUTH
OF MDW.
KMD/RATZER
//DISCUSSION...UPDATED 22Z...
VISIBILITY AND CEILINGS CREEPING UP A BIT DIURNALLY AND WITH A
LITTLE MORE NORTHEAST COMPONENT TO WIND. THIS IS EXPECTED TO BE
TEMPORARY AS ALL GUIDANCE WOULD INDICATE A LOWERING BACK TO LIFR
CONDITIONS THIS EVENING WITH LOSS OF SUN. MDW HAD DETERIORATED TO
IFR AS COOL/MOIST LAKE AIR HAS MOVED WEST.
RATZER
PREVIOUS DISCUSSION FROM 18Z...
THE BATTLE OF THE COLD LAKE AND LOW LEVEL ONSHORE FLOW VERSUS THE
WARM MAY SUN IS UNDERWAY...MAKING FOR A CHALLENGING AFTERNOON
FORECAST ACROSS THE TERMINALS. MONITORING WEBCAMS DOWNTOWN SHOW
CLOUDS BRIEFLY ATTEMPTING TO LIFT BEFORE FILLING RIGHT BACK IN. WE
ALSO CONTINUE TO ADVECT WARMER AND MOIST AIR JUST OFF THE DECK
WHICH IS AIDING IN KEEPING THE LOW LEVEL INVERSION IN PLACE. FEEL
THAT THESE LATTER FACTORS WILL WIN OUT AND KEEP MOST OF THE TAF
SITES LOCKED IN LIFR TO IFR CONDITIONS...WHILE POINTS SOUTH WILL
LIFT TO VFR BEFORE MVFR CUMULUS FILL IN AS WELL.
THE LOW LEVEL FRONT IS NOT EXPECTED TO LIFT MUCH FARTHER
NORTH...AND THUS EXPECT THE NNE WINDS TO REMAIN IN PLACE. WITH THE
FRONT HOLDING SOUTH...EXPECT ANY CONVECTION THAT STIRS THIS
AFTERNOON TO BE FOCUSED IN THESE AREAS...SOUTH OF INTERSTATE 80.
TONIGHT WINDS SHOULD WEAKEN SOME AND EXPECT CIGS/VSBYS TO REMAIN
LOCKED IN DOWN LOW MOST OF THE NIGHT. FOG COULD BE DENSE
TONIGHT...ESPECIALLY CLOSER TO THE LAKE. LOW LEVEL FRONT GETS
SOME NORTHWARD MOVEMENT EARLY WEDS WHICH SHOULD ALLOW FOR SOME
LIFTING WEDNESDAY MORNING. PRECIP CHANCES DO EXIST TONIGHT/EARLY
WEDS BUT TOO LOW FOR A MENTION IN THE TAFS JUST YET. AT BEST SOME
ISOLATED SHOWERS AHEAD OF THE FRONT 8Z-12Z TIME FRAME FOR THE TAF
SITES.
KMD
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* HIGH THAT NORTHEAST WINDS HOLD AROUND 10 KT REMAINDER THIS
AFTERNOON.
* HIGH IN LIFR CIGS HOLDING AT ORD...AND IFR/LIFR CIGS AT MDW.
MEDIUM ON CIG HEIGHTS OVERNIGHT THOUGH LOW-MEDIUM ON CLEARING
TIME WEDS.
* MEDIUM-LOW ON VSBYS THIS AFTERNOON AND TONIGHT. COULD BE WORSE
VSBY OVERNIGHT.
* HIGH IN ORD REMAINING DRY THE REST OF THE DAY. MEDIUM THAT
AFTERNOON SHOWERS/ISOLATED T-STORMS REMAIN SOUTH OF MDW. MEDIUM
THAT TAF SITES REMAIN DRY OVERNIGHT AS WELL.
KMD/RATZER
//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
WEDNESDAY NIGHT...VFR. SOUTHEAST WINDS BCMG SOUTH.
THURSDAY...VFR. SOUTH WINDS.
FRIDAY...TSRA. MVFR CIGS PSBL OVERNIGHT. SOUTHWEST WINDS.
SATURDAY...SCHC TSRA DURING THE DAY AND CHC SHRA. NORTHWEST WINDS.
SUNDAY AND MONDAY...CHC TSRA. MVFR CIGS PSBL. NORTHEAST WINDS BCMG
SOUTHWEST MONDAY.
JEE
&&
.MARINE...
347 PM CDT
MAIN CONCERNS OVER THE LAKE TONIGHT INTO WEDNESDAY...AND POSSIBLY
INTO WEDNESDAY NIGHT...WILL BE AREAS OF DENSE FOG. THIS DENSE FOG
IS ALREADY IN PLACE THIS AFTERNOON...WITH A DENSE FOG ADVISORY IN
PLACE MAINLY FOR THE SOUTH HALF TONIGHT INTO WEDNESDAY. WILL NEED
TO MONITOR THE POTENTIAL FOR POSSIBLY EXTENDING THIS ADVISORY IN
TIME...AS WELL AS EXPANDING IT FURTHER NORTH. NORTHEAST WINDS IN
PLACE WILL BECOME MORE EASTERLY TONIGHT INTO WEDNESDAY WHILE
DIMINISHING. AS A LOW OVER THE CENTRAL PLAINS LIFTS NORTHEAST
THROUGH THE NORTHERN PLAINS WEDNESDAY THROUGH THURSDAY AND THEN
TOWARDS WESTERN ONTARIO BY THURSDAY EVENING...WINDS WILL GENERALLY
BE SOUTHERLY DURING THIS TIME INCREASING TO THE 15 TO 25 KT RANGE
BY THE END OF THE WORK WEEK.
RODRIGUEZ
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...DENSE FOG ADVISORY...ILZ006-ILZ014 UNTIL 11 AM WEDNESDAY.
IN...NONE.
LM...DENSE FOG ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-
LMZ777-LMZ779 UNTIL 4 PM WEDNESDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 330 PM CDT TUE MAY 5 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 062030- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 330 PM CDT TUE MAY 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING SOUTH OF INTERSTATE 80. NO SEVERE WEATHER IS ANTICIPATED...THOUGH THE STRONGER STORMS COULD PRODUCE SOME SMALL HAIL. AREAS OF DENSE FOG ARE EXPECTED TONIGHT...ESPECIALLY NEAR LAKE MICHIGAN. THIS DENSE FOG COULD DEVELOP FARTHER INLAND ACROSS NORTHERN ILLINOIS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AREAS OF DENSE FOG WILL CONTINUE INTO EARLY WEDNESDAY MORNING. THERE IS A SLIGHT CHANCE OF AN ISOLATED THUNDERSTORM ACROSS THE WESTERN SUBURBS OF CHICAGO ON WEDNESDAY AFTERNOON. PERIODIC CHANCES OF THUNDERSTORMS EXIST THURSDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-062030- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 330 PM CDT TUE MAY 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. AREAS OF DENSE FOG ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AREAS OF DENSE FOG ARE EXPECTED ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY AND EARLY NEXT WEEK. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-062030- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 330 PM CDT TUE MAY 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. AREAS OF DENSE FOG ARE EXPECTED ACROSS SOUTHERN LAKE MICHIGAN. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHERN PART OF THE LAKE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AREAS OF DENSE FOG ARE EXPECTED ACROSS SOUTHERN LAKE MICHIGAN THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING AND THEN A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY AND AGAIN EARLY NEXT WEEK. && KJB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 405 PM CDT TUE MAY 5 2015 ILZ019-023-032-033-039-INZ010-011-019-052300- LA SALLE-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...OTTAWA...KANKAKEE...PONTIAC...WATSEKA... PAXTON...MOROCCO...RENSSELAER...FOWLER 405 PM CDT TUE MAY 5 2015 ...ISOLATED STRONG THUNDERSTORMS THROUGH LATE AFTERNOON... SCATTERED THUNDERSTORMS MOVING NORTHEAST AT ABOUT 15 MPH WILL CONTINUE THROUGH THE LATE AFTERNOON SOUTH OF A TONICA ILLINOIS TO WHEATFIELD INDIANA LINE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO PENNY TO NICKEL SIZE...HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAD INDOORS IF THREATENING WEATHER APPROACHES. RC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 550 PM CDT TUE MAY 5 2015 ILZ033-INZ010-019-052315- IROQUOIS IL-BENTON IN-NEWTON IN- 550 PM CDT TUE MAY 5 2015 ...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL IROQUOIS...SOUTHERN NEWTON AND NORTHWESTERN BENTON COUNTIES UNTIL 615 PM CDT/715 PM EDT/... AT 549 PM CDT /649 PM EDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SHELDON...OR NEAR RAUB...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... KENTLAND AROUND 600 PM CDT. BROOK AROUND 615 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE IROQUOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4067 8749 4072 8771 4087 8755 4086 8727 TIME...MOT...LOC 2249Z 214DEG 17KT 4076 8755 RC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 623 PM CDT TUE MAY 5 2015 INZ010-011-060000- JASPER IN-NEWTON IN- 623 PM CDT TUE MAY 5 2015 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN NEWTON AND SOUTHWESTERN JASPER COUNTIES UNTIL 700 PM CDT... AT 622 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BROOK...OR OVER FORESMAN...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... RENSSELAER AROUND 645 PM CDT. COLLEGEVILLE AROUND 650 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MOUNT AYR. INCLUDING THE FOLLOWING INTERSTATE... INDIANA I-65 BETWEEN MILE MARKERS 208 AND 219. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4079 8734 4089 8744 4101 8725 4089 8709 TIME...MOT...LOC 2322Z 233DEG 18KT 4088 8733 RC
The Chicago radar (KLOT), 104 km away, was scanning. The volume nearest the first event began at 23:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580317.